Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 437, NWS Jackson, MS

June 7, 2001Clarke County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2001, 2:50 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 2001, 2:50 PM CDT (19:50 UTC)
Expired
Jun 7, 2001, 3:30 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clarke County, MS, Lauderdale County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 071952
SVRJAN

MSC023-075-072030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 330 PM CDT

* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM STONEWALL TO 10 MILES EAST OF    
  QUITMAN...MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL...
  BE NEAR MERIDIAN TO WHYNOT AT 310 PM CDT
  BE NEAR MARION TO TOOMSUBA AT 320 PM CDT
  BE NEAR MERIDIAN NAVAL STATION AT 330 PM CDT

DAMAGING WINDS UP TO 60 MPH AND TORRENTIAL RAINS ARE LIKELY. GO 
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THESE STORMS MAY PRODUCE PARTICULARLY DAMAGING WINDS. MOBILE HOMES 
AND VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE 
OVERTURNED.

LAT...LON 3255 8883 3182 8885 3189 8846 3255 8840

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:45 AM CDT, 12 hours 5 minutes earlier.

Area forecast discussion, Jun 7, 2:45 AM CDT, 12 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 AM CDT THU JUN 7 2001

ON SATELLITE REMNANTS OF A WARM CORE ALLISON WAS NOTED ACROSS EAST
TEXAS...WHICH HELPED TO PROVIDE A RICH TROPICAL AIRMASS OVER THE
LOWER MISSISSIPPI VALLEY. THE MAIN SHOWER ACTIVITY WAS NOTED OVER
THE SOUTHERN PART OF THE COUNTY WARNING AREA. ON THE SURFACE
LOW PRESSURE ASSOCIATED WITH ALLISON WAS OVER EAST TEXAS.

LOOKING AT THE SHORT TERM IT WILL BE A WET ONE...MAINLY THROUGH
TONIGHT. ALL MODELS INITIALIZED FAIRLY WELL. THE AVN MODEL DID HAVE
A SPURIOUS SHORT WAVE COME OUT OF THE GULF...AND SENDS IT EAST
OVER THE REGION THROUGH FRIDAY. OTHERWISE THE MODELS AGREED FAIRLY
WELL IN THE MASS FIELDS THROUGH FRIDAY...WITH MINOR DIFFERENCES.

REMNANTS OF ALLISON WILL SINK SLOWLY TO THE SOUTH...TO THE SOUTHEAST
TEXAS COAST BY FRIDAY MORNING. THIS WILL ALLOW ADDITIONAL RAINFALL
OVER MUCH OF THE CWFA FOR MAINLY TODAY INTO TONIGHT. THE BEST
RAINFALL AMOUNTS HAVE BEEN IN THE SOUTH...RANGING FROM 3 TO LOCALLY
5 INCHES DURING THE PAST FEW DAYS. A FLASH FLOOD WATCH WILL BE
EXTENDED FOR THE WHOLE COUNTY WARNING AREA FOR TODAY. THE MODELS ARE
EMPHASIZING THE BEST RAINFALL OVER THE SOUTHEAST HALF OF THE REGION
FOR TODAY WITH RAINFALL AMOUNTS FROM 1 TO AROUND 2.5 INCHES POSSIBLE
BY EARLY FRIDAY. THIS WILL BE AIDED BY A LOW LEVEL JET OF AROUND 30
KNOTS...A THETA RIDGE AXIS AND IS ALSO THE PRIME AREA FOR NORTHWARD
MOVING SHORTWAVES AND THE GREATEST LIFT.

ON FRIDAY...A FRONTAL BOUNDARY WILL BEGIN MOVING SLOWLY SOUTHEAST
OVER THE FORECAST AREA. DEPENDING ON HOW MUCH TROPICAL MOISTURE IS
REMAINING FROM ALLISON...THE FRONT COULD ALSO PROVIDE A FOCUS FOR
ADDITIONAL RAINS UNTIL SATURDAY. THIS BOUNDARY SHOULD BE ALONG THE
COAST ON SATURDAY.

GUIDANCE: TEMPS LOOK GOOD AND WILL ONLY MAKE SLIGHT ADJUSTMENTS. FOR
POPS...WILL HAVE THE GREATEST POPS IN THE SOUTH (CATEGORICAL)
TAPERING OFF TO THE NORTHWEST (GOOD CHANCE) FOR TODAY. WILL HAVE THE
BEST POPS FOR THE EAST TONIGHT. ON FRIDAY WITH FRONT COMING IN
WILL HAVE SCATTERED POPS ACROSS THE REGION...ESPECIALLY AROUND
THE FRONT. AS NOTED BY DAY SHIFT CONFIDENCE IS NOT REALLY HIGH
ON LINGERING TROPICAL MOISTURE AND EXACTLY HOW MUCH FRONTAL FORCING
WILL BE PRESENT.

24 HR QPF DISCUSSION:
PRECIPITABLE WATER WILL BE AROUND 2 INCHES THROUGH THE PERIOD. MODELS
ARE GOING FOR AROUND 1 TO 2 INCHES WITH THE BEST AMOUNTS IN THE
EAST...WHERE THE LOW LEVEL JET/THETA RIDGE WILL LINGER OVER. NCEP
QPF AMOUNTS SIMILAR WITH 1 TO 2 INCHES OVER THE EASTERN HALF...WHICH
SEEMS REASONABLE.

EXTENDED DISCUSSION:
WITH FRONT MOVING OFF THE COAST BY LATE SATURDAY...HIGH PRESSURE
SHOULD DRY THE REGION OUT SUNDAY THROUGH WEDNESDAY. MEAN UPPER
RIDGE WILL DOMINATE OUR PATTERN DURING THE PERIOD WITH A CUT OFF
LOW IN THE SOUTHERN PLAINS. THE CANADIAN MODEL TRIES TO BRING IN SOME
MOISTURE ACROSS THE REGION FROM THE CUT OFF LOW MONDAY INTO TUESDAY.
IT BRINGS THE LOW NORTH OF THE REGION...WHILE PUTTING THE FORECAST
AREA INTO A SHORT WAVE TROF BY TUESDAY. THE NAVY NOGAPS KEEPS SHOWERS
AROUND FOR THE SOUTH HALF ON SATURDAY THROUGH TUESDAY. THE EUROPEAN
MODELS ALSO HAVE A CUTOFF LOW THAT HANGS AROUND THE LOWER
MISSISSIPPI VALLEY DURING THE PERIOD. SO AT THIS TIME CONFIDENCE IS
LOW ON THE EXTENDED FORECAST...BUT WILL LEAVE IT ALONE TO MAINTAIN
CONSISTENCY. WILL LET THE DAY SHIFT TAKE ANOTHER LOOK AT IT.

PRELIM NUMBERS:
JAN 81/70/84/67 8653
MEI 81/70/83/66 8763

.JAN...
MS... FFA ALL ZONES
LA...FFA ALL ZONES.
AR...FFA ALL ZONES.

17

In the hours before

Local storm report, Jun 7, 11:35 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT THU JUN 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1056 AM    2 NE ROXIE                MS   TORNADO
06/07/01   FRANKLIN                       S.O. SPOTTERS IN FRANLIN                                             REPORTED SIGHTING WITH                                               NO DAMAGE AS RELAYED BY
                                          ADAMS EOC
Local storm report, Jun 7, 11:55 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT THU JUN 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1056 AM    2 NE ROXIE                MS   TORNADO
06/07/01   FRANKLIN                       S.O. SPOTTERS IN FRANKLIN                                            REPORTED SIGHTING WITH                                               NO DAMAGE AS REL=AYED BY
                                          ADAMS EOC
Special weather statement, Jun 7, 2:36 PM CDT, 14 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT THU JUN 07 2001

...THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND MUCH OF MISSISSIPPI. A FEW STRONG STORMS ARE
EXPECTED ACROSS PORTIONS OF EAST MISSISSIPPI...MAINLY EAST OF A
STARKVILLE TO CARTHAGE TO MAGEE TO MONTICELLO LINE. EXPECT WIND
GUSTS OF UP TO 40 MPH...FREQUENT LIGHTNING...AND BRIEF PERIODS OF
VERY HEAVY RAIN IN THE STRONGER STORMS.

A LOW PRESSURE CENTER THAT WAS FORMERLY TROPICAL STORM ALLISON HAS
BECOME NEARLY STATIONARY OVER EAST TEXAS. THIS LOW PRESSURE SYSTEM
IS EXPECTED TO DRIFT SLOWLY SOUTHWARD IN EAST TEXAS. THE CIRCULATION
AROUND THIS LOW PRESSURE CENTER WILL CONTINUE TO BRING SIGNIFICANT
LOW LEVEL MOISTURE INTO THE LOWER MISSISSIPPI VALLEY THROUGH
TONIGHT. THE STRONGEST STORMS WILL MAINLY OCCUR IN EAST MISSISSIPPI
WHERE THE AIR IS MORE UNSTABLE.

...FLOODING...
A FLOOD WATCH IS IN EFFECT FOR EAST CENTRAL LOUISIANA AND PORTIONS
CENTRAL AND SOUTHERN  MISSISSIPPI THROUGH TONIGHT.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT AS MOISTURE CONTINUES TO BE PUMPED IN FROM THE GULF OF
MEXICO DUE TO THE CIRCULATION AROUND THE REMNANTS OF TROPICAL STORM
ALLISON IN EAST TEXAS.

DUE TO THE TROPICAL AIRMASS IN PLACE...VERY HEAVY RAINFALL IS
POSSIBLE WITH ORGANIZED AREAS OF RAINFALL. ADDITIONAL AMOUNTS OF 1
TO 3 INCHES OF RAIN ARE POSSIBLE...ESPECIALLY OVER SOUTHERN
PORTIONS OF THE WATCH AREA WHERE UPWARDS TO 5 INCHES OF RAINFALL
HAS FALLEN IN ISOLATED SPOTS THE PAST SEVERAL DAYS. ANY ADDITIONAL
HEAVY RAIN WILL MOST LIKELY RUN OFF AND CAUSE FLOODING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAtZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:13 AM CDTSevere Thunderstorm WarningJANFranklin32 min
Jun 7, 10:45 AM CDTTornado WarningJANFranklin30 min
Jun 7, 11:03 AM CDTSevere Thunderstorm WarningJANJefferson27 min
Jun 7, 1:55 PM CDTFlash Flood WarningJANFranklin2 hr
Jun 7, 3:16 PM CDTSevere Thunderstorm WarningJANNoxubee29 min
Jun 7, 3:31 PM CDTSevere Thunderstorm WarningJANLauderdale14 min
Jun 7, 3:46 PM CDTSevere Thunderstorm WarningJANNoxubee29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.